Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 83, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 10, 2000, 4:38 PM EDT for Gallia County, Jackson County, Ohio. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 10, 2000, 4:38 PM EDT (20:38 UTC)
- Expired
- Jul 10, 2000, 5:00 PM EDT
- In force
- 22 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Gallia County, OH, Jackson County, OH
The radar
The Charleston,WV radar (KRLX), 80 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 2:45 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1291 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
945
WUUS51 KRLX 102038
SVRCRW
OHC053-079-102100-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
438 PM EDT MON JUL 10 2000
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GALLIA COUNTY IN OHIO...
JACKSON COUNTY IN OHIO...
* UNTIL 500 PM EDT...
* AT 429 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
THUNDERSTORM 7 MILES WEST OF VINTON...OR ABOUT 8 MILES NORTHEAST OF
OAK HILL...MOVING SOUTHEAST AT 35 MPH.
.
<<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING DAMAGING
WINDS AND LARGE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 3895 8257 3880 8243 3861 8229 3866 8220
3880 8222 3883 8217 3890 8222 3903 8242What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:31 PM EDT, 7 minutes earlier.
Area forecast discussion, Jul 10, 4:31 PM EDT, 7 minutes before
WVZ005>011-013>020-024>040-046-047-OHZ066-067-075-076-083>087- KYZ101>103-105-VAZ003-004-110831- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 431 PM EDT MON JUL 10 2000 WAY BEHIND SCHEDULE FOR THIS PACKAGE DUE TO WEATHER AND COMPUTER PROBLEMS. FLASH FLOOD WATCH EXTENDED FOR NORTHERN AREAS UNTIL MIDNIGHT TONIGHT AND FOR SOUTHERN AREAS UNTIL 4AM TUESDAY. SEVERE THUNDERSTORM WATCH UNTIL 6 PM FOR NORTHERN AREAS TONIGHT AND UNTIL 8 PM FOR SOUTHERN REGION. WILL BE SHORT WITH DISCUSSION. LIKELY/CHANCE POPS TONIGHT WITH SEVERE WEATHER AND THEN DECREASING POPS TUESDAY MORNING FROM NORTHERN AREAS TO SOUTHERN. WILL LINGER POPS IN SOUTH INTO THE DAY ON TUESDAY. HAVE GONE NEAR MOS TEMPS. .RLX... WV...SEVERE THUNDERSTORM WATCH UNTIL 600 PM EDT MONDAY FOR ZONES WVZ010>011...WVZ017>020...WVZ028>032...WVZ038>040...WVZ046>047. SEVERE THUNDERSTORM WATCH UNTIL 800 PM EDT MONDAY FOR ZONES WVZ005>008...WVZ013>016...WVZ024>027...WVZ034>037. FLASH FLOOD WATCH UNTIL 1200 AM EDT TUESDAY FOR ZONES WVZ007>011...WVZ014>020...WVZ027>032...WVZ036>040...WVZ046>047. FLASH FLOOD WATCH UNTIL 400 AM EDT TUESDAY FOR ZONES WVZ005>008-013-016-024>027-034>037-110409. VA...NONE. KY...NONE. FLASH FLOOD WATCH UNTIL 400 AM EDT TUESDAY FOR ZONES KYZ101>103-105. OH...NONE. FLASH FLOOD WATCH UNTIL 400 AM EDT TUESDAY FOR ZONES OHZ086-087.
In the hours before
Local storm report, Jul 10, 3:59 PM EDT, 39 minutes before
ZCZC CRWLSRCRW DEF
TTAA00 KCRW DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0359 PM EDT MON JUL 10 2000
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0358 PM WELLSTON OH .50 INCH HAIL
07/10/00 JACKSON EVENT OCCURRED BETWEEN
0343 PM AND 0358 PM
0404 PM NITRO WV FUNNEL CLOUD
07/10/00 KANAWHA EVENT OCCURRED BETWEEN
0349 PM AND 0404 PMLocal storm report, Jul 10, 4:08 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0408 PM EDT MON JUL 10 2000
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0406 PM WELLSTON OH .50 INCH HAIL
07/10/00 JACKSON EVENT OCCURRED BETWEEN
N 0351 PM AND 0406 PM
0410 PM WELLSTON OH 1.00 INCH HAIL
07/10/00 JACKSON EVENT OCCURRED BETWEEN
0355 PM AND 0410 PMLocal storm report, Jul 10, 4:25 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0425 PM EDT MON JUL 10 2000
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0424 PM POINT PLEASANT WV WIND DAMAGE
07/10/00 MASON STRUCTURAL DAMAGE.
EVENT OCCURRED BETWEEN
0409 PM AND 0424 PM
0426 PM BRANCHLAND WV PEA SIZE HAIL
07/10/00 LINCOLN EVENT OCCURRED BETWEEN
0411 PM AND 0426 PMLocal storm report, Jul 10, 4:36 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
0436 PM EDT MON JUL 10 2000
THE FOLLOWING REPORTS ARE UNOFFICIAL AND MAY HAVE BEEN COLLECTED
FROM UNTRAINED SOURCES
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0433 PM GLASGOW WV WIND DAMAGE
07/10/00 KANAWHA LARGE BRANCHES BROKEN.
EVENT OCCURRED BETWEEN
0418 PM AND 0433 PM
0428 PM WELLSTON OH 1.25 INCH HAIL
07/10/00 JACKSON EVENT OCCURRED BETWEEN
/ 0413 PM AND 0428 PMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 6:04 AM EDT | Flash Flood Warning | RLX | Perry | 3 hr |
| Jul 10, 3:43 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Vinton | 32 min |
| Jul 10, 4:40 PM EDT | Flash Flood Warning | RLX | Jackson | 2 hr |
| Jul 10, 5:02 PM EDT | Severe Thunderstorm Warning | RLX | Gallia, Jackson | 28 min |
| Jul 10, 5:13 PM EDT | Flash Flood Warning | RLX | Gallia, Vinton | 2 hr |
| Jul 10, 6:33 PM EDT | Flash Flood Warning | RLX | Gallia, Jackson | 3 hr |
| Jul 10, 7:10 PM EDT | Flash Flood Warning | RLX | Washington | 20 min |
| Jul 10, 7:11 PM EDT | Flash Flood Warning | RLX | Washington | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.